MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported the physician information could not be provided due to restriction by privacy regulations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the tip marker of the echelon microcatheter could not be confirmed on fluoroscopy during delivery to the right anterior communicating (acom) artery.Upon removal from the patient, the tip was checked, and it was confirmed the tip marker was torn/dislodged.The tip part could not be confirmed in the patient's body even after searching with ct and other methods.No additional surgical or medical procedures were performed, and the location of the marker remained unknown at the time of the report.The product was replaced by an sl-10 microcatheter to continue treatment with no further problems.It was indicated that all devices were prepared as per the instructions for use (ifu), and there were no patient symptoms reported at the time of the event.The patient was undergoing surgery for cerebral aneurysm coil embolization.It was noted the patient's vessel tortuosity was severe.Ancillary devices include an asahi chikai14 guidewire.
 
Additional Manufacturer Narrative
H3: analysis of the echelon-10 microcatheter (model: 105-5091-150; lot no.B039002) found that the total length was measured to be within specifications.Upon visual inspection, no issues or irregularities were found with the echelon-10 micro catheter hub.The catheter body appeared to be kinked at ~15.5 cm and 39.5 cm from the catheter hub.The outer and inner tubing material at the broken end exhibited with jagged edges and stretching.The inner elliptical wire at the distal broken end was found to be exposed.Approximately 2.0 mm of the distal tip and marker band were found missing.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿marker band dislodge¿ was confirmed as a portion of the distal tip and marker band were found missing.However, the cause for the separation could not be determined.The separated end of the echelon-10 micro catheter exhibited jagged edges and stretching which indicate that the catheter separated when exceeding the tensile strength of the tubing material.Since the guidewire was not returned; any contribution of the guidewire to the issue could not be assessed.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated the patient was being treated for a 4 mm, saccular aneurysm of the right anterior communicating (acom) artery.It was unknown how the patient was recovering from the procedure, but there were no symptoms immediately after treatment, and no adverse events to report at that this time.The dislodged marker band was not found, and no more attempts were made to locate it.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10848661
Report Number2029214-2020-01135
Device Sequence Number19645884
Product Code KRA
UDI-Device Identifier00836462002241
UDI-Public00836462002241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB039002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/28/2020
12/28/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/28/2020
12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;